Sun sensitivity

All posts from the inception of the board until Dec. 31, 2005

Moderators: Suzanne, ~guin, Moderators

Post Reply
rumpleteasermom

Sun sensitivity

Post by rumpleteasermom » August 29th, 2005, 5:27 pm

Is anyone else dealing with this? My diuretic has made me EXTREMELY sun sensitive. I'm not coping with it well.

User avatar
don
Senior Member
Posts: 2150
Joined: August 29th, 2005, 5:59 am
Location: Lake Jackson Texas 77566

Post by don » August 29th, 2005, 5:34 pm

Hi Bridget

What diuretic are you taking? Are you sure it's the diuretic? If it is the diuretic and for some reason you can't change medications it looks like a lifetime of careful sun exposure and lots of sunscreen. I haven't personally heard of this with any of the common diuretics. Perhaps someone else has. Amiodarone (cardarone) is the drug that really causes a lot of sun sensitivity.

Namaste

don

rumpleteasermom

Post by rumpleteasermom » August 30th, 2005, 10:17 am

Yep, I'm sure it's the diuretic. It's called Spironolactone. I talked it over with my pharmacist and she is pretty sure that's the culprit - sun sensitivity is a less common side-effect, but it has been reported. And since the problem is new this year and that's the only new drug I'm on . . .

Sun screen isn't helping at all. And we are talking headache if I get sun on my face and hands for 10 minutes. I'm seriously considering a burka.

User avatar
don
Senior Member
Posts: 2150
Joined: August 29th, 2005, 5:59 am
Location: Lake Jackson Texas 77566

Post by don » August 30th, 2005, 12:09 pm

Hi Bridget

How about talking to your doctor about a different diuretic. There are a number available. You shouldn't have to be afraid to go outside.

Namaste

don

rumpleteasermom

Post by rumpleteasermom » August 30th, 2005, 5:48 pm

I called the office and explained my dilemma. I got a call back with the it's a good drug you should stay on it yada yada speil. Believe me, he's going to hear about it in November when I see him in person. Until then, I'm living like a vampire.

User avatar
don
Senior Member
Posts: 2150
Joined: August 29th, 2005, 5:59 am
Location: Lake Jackson Texas 77566

Post by don » August 30th, 2005, 6:37 pm

Bridget

Let's get real here. They all make you pee. There's no magic in the one you are taking.

Actually, my Budweiser is as good a diuretic as any, though I know you can't take it. My point is, it's not rocket science. Some make you lose more potassium than others. With some you may even have to take potassium supplements.

Now, I'm going to give you an assignment that I know is going to be difficult for a lady such as yourself. Call your doctor back. Here's what I want you to say:

"I'm having too many side effects from this drug. I'm NOT going to take it any longer. I want you to prescribe a different drug. I expect it to be prescribed today."

Bridget, don't take any guff from the office staff. They work for YOU. YOU pay them. You deserve what you pay for. If they can't or won't provide it someone else will.

Namaste

don

karslake

Post by karslake » August 30th, 2005, 7:35 pm

Hi,
I am on Spironalactone - have been for about two years, as well as Lasix.
Just wondering if that is what has brought all areas of my skin exposed to sunlight, out in browny spots! I thought it was just old age!
(I do not expose myself to sunlight purposely, eg: sunbathing, but I do have to go out, shopping, hanging out washing, etc.

Eve & Blabbermouth 111

Post Reply